Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 1, 2007, 2:42 AM CDT for Clay County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 2:42 AM CDT (07:42 UTC)
- Expired
- Jul 1, 2007, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 010742
FFWMEG
ARC021-011045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
242 AM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 AM CDT
* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUCCESS...
ST. FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH ORCHARD...
MCDOUGAL...KNOBEL...HICKORIA...GREENWAY...DATTO AND CORNING.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. TURN
AROUND, DONT DROWN
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3650 9016 3637 9007 3628 9006 3620 9018
3620 9031 3627 9030 3627 9074 3650 9075
$$1 follow-up statement
000
WGUS74 KMEG 010842
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CDT SUN JUL 1 2007
ARC021-011045-
CLAY AR-
340 AM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CLAY
COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUCCESS...ST.
FRANCIS...POLLARD...PIGGOTT...MCDOUGAL...HICKORIA...GREENWAY...DATTO
AND CORNING.
.NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT 2 TO 4
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA OVER THE PAST TWO
HOURS. ADDITIONAL RAINFALL IS LIKELY ACROSS THE AREA.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3650 9016 3637 9007 3628 9006 3620 9018
3620 9031 3627 9030 3627 9074 3650 9075
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:40 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 8:40 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 840 PM CDT SAT JUN 30 2007 .DISCUSSION...00Z SURFACE ANALYSIS THIS EVENING PLACES A QUASI-STATIONARY BOUNDARY STRETCHING FROM MIDDLE TENNESSEE THROUGH THE MID SOUTH AND BACK INTO A LOW ACROSS EAST OKLAHOMA. DAYTIME CONVECTIVE ACTIVITY HAS GREATLY DIMINISHED ACROSS THE MID SOUTH THIS EVENING WITH ONLY A FEW REMNANT SHOWERS OCCURRING AT THIS TIME. REGIONAL WSR-88D SHOWS A CONVECTIVE COMPLEX MOVING ACROSS SOUTH CENTRAL MISSOURI AND WOULD EXPECT THIS ACTIVITY TO AFFECT PORTIONS OF THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS NEAR THE STATE LINE OVER THE NEXT FEW HOURS. SHORT TERM CONVECTIVE INDICIES INDICATE THE ATMOSPHERE ACROSS THE FORECAST AREA WILL REMAIN UNSTABLE INTO THE OVERNIGHT HOURS AND HAVE ADJUSTED FORECASTED POPS FOR THE REMAINDER OF THE NIGHT BASED UPON CURRENT SHORT TERM CONVECTIVE TRENDS. ALL OTHER WEATHER ELEMENTS SEEM FINE AT THIS TIME. UPDATED GRIDS ALREADY SENT. .PREV DISCUSSION...ISSUED 312 PM CDT SAT JUN 30 2007 ANOTHER AFTERNOON WITH MODERATE ATMOSPHERIC INSTABILITY AND WEAK SHEAR. EXPECT ISOLATED PULSE SEVERE THREAT TO CONTINUE THROUGH LATE AFTERNOON...MAINLY OVER NORTHERN MS. ONCE SURFACE TEMPS BEGIN TO WANE IN THE LOWER SUN ANGLES... EXPECT STORM COVERAGE TO DECREASE EARLY IN THE EVENING. SEVERE THREAT REMAINS MORE FOCUSED WELL WEST OF THE MIDSOUTH...AHEAD OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN OK. THIS SURFACE LOW PRESSURE SHOULD NOT AFFECT THE MIDSOUTH AND SHOULD REMAIN NEAR ITS CURRENT POSITION. PROSPECTS FOR A NEAR TERM FRONTAL PASSAGE INTO THE MIDSOUTH APPEAR SLIM...GIVEN THE STRENGTH OF THE OK SURFACE LOW AND THE UPPER LEVEL RIDGE OVER THE SOUTHEAST. GOES WATER VAPOR IMAGERY SHOWED A BROAD UPPER LOW JUST WEST OF THE YUCATAN PENINSULA...LIFTING NORTHEAST. GFS APPEARS TO NOT HAVE INITIALIZED THIS LOW VERY WELL. SUSPECT THIS FEATURE WILL SUFFICIENTLY WEAKEN THE UPPER RIDGE TOMORROW TO RESULT IN SCATTERED STORMS OVER THE MIDSOUTH AND MUCH OF THE SOUTHEAST. THIS APPEARS TO ALREADY BE OCCURRING TODAY...WITH ENERGY EJECTING NORTH FROM THE BROAD UPPER LOW... INTO THE LOWER MS RIVER VALLEY. THE GFS IS STILL INTENT ON DROPPING A COLD FRONT INTO THE MIDSOUTH TOWARD THE END OF NEXT WEEK. ECMWF MODEL CONCURS TO A SMALL EXTENT. IN ANY CASE...EXPECT THE IMPACT OF A FRONTAL PASSAGE TO BE LIMITED TO A SLIGHT BUMP IN RAIN CHANCES...AS TEMPS REMAIN NEAR SEASONAL NORMS. OVERALL...TYPICAL EARLY TO MID SUMMER WEATHER FOR THE MIDSOUTH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 73 87 72 89 / 40 50 30 10 MKL 67 86 65 89 / 40 40 10 10 JBR 71 84 67 89 / 40 50 20 10 TUP 72 89 68 89 / 40 50 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 1:22 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 122 AM CDT SUN JUL 1 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020830- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 122 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS THE POTENTIAL FOR FLASH FLOODING ACROSS NORTHEAST ARKANSAS OVERNIGHT. A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE THROUGH NORTHEAST ARKANSAS OVERNIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE MID SOUTH SUNDAY...SOUTH OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE LINE...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. SJM
In the hours before
Special weather statement, Jul 1, 1:51 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 151 AM CDT SUN JUL 1 2007 ARZ009-018-010730- CLAY AR-GREENE AR- 151 AM CDT SUN JUL 1 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES WEST OF DELAPLAINE TO 5 MILES SOUTHWEST OF WALCOTT AT 151 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS LINE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF CORNING...MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 1, 2:39 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 239 AM CDT SUN JUL 1 2007 ARZ009-018-026-028-MOZ113-010830- CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO- 239 AM CDT SUN JUL 1 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY...CRAIGHEAD...DUNKLIN... GREENE AND MISSISSIPPI COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF CORNING TO 4 MILES NORTH OF LAKE CITY AT 239 AM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF BROOKLAND...CORNING...LAKE CITY... LEACHVILLE...MANILA...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT... RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:11 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 6 hr |
| Jul 1, 1:14 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jul 1, 2:44 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.